Withdrawal Symptoms

Would some of you please share the experiences you had coming off of pramipexole. I was taking three pills of .25 each evening, and I am down to one pill each evening. I have cut my pills by one half for a week at a time and by this Thursday, I will be down to my last half pill a day for one week and then completely off of them. I can't tell you how much better I feel and so much more alert. I am not forgetting things like I was, and I no longer feel like I am going to fall asleep when I drive home from work, and I don't fall asleep at 8 pm on the couch anymore! My legs seem to be twitching a lot more during the day and early evening much like involuntary limb movement. So, I am wondering if RLS and ILM go hand in hand.

12 Replies

oldestnewest
  • Hi Polly

    You may find this thread of interest.:

    healthunlocked.com/rlsuk/po... If you would like to read more about Nick's journey regarding weaning of pramipexole, type in, nick-the-turk in the Search Box and the posts should appear.

  • Rls is a natural part of withdrawal symptoms. You have done brilliantly to get this far.

    Basically what you are achieving is getting back to your pre Prami level- whatever that might have been.

    So - that just puts you back to square one.

    Where you go from here depends on what you're suffering.

    rlshelp.org

    Has a list of treatments in ranked order.

    You should also look at the role of triggers in your condition.

    Good luck.

  • I am so glad you are feeling better in yourself - I found this also. I don't know about involuntary limb movements but given the amounts by which you have reduced your pramipexole, it is to be expected that you will experience more intense symptoms. Well done for getting this far - it is really an achievement in itself although I would encourage you to continue to the point where you eliminate pramipexole altogether.

    I almost don't want to say it but the next stage could be the most difficult - at least it was for me. The symptoms became more and more intense for a while. The good news is that they should then improve quite a lot once you have got the pramipexole out of your system. In my case they improved out of all recognition although this was partly because I also raised my serum ferritin levels using oral iron - you should get your serum ferritin tested if you haven't already - oh and I was on a much higher dose - 1.5mg + and for quite a long time.

    Best of luck as you continue down this difficult but so worthwhile road.

  • Thank you so much for the encouragement. I am so happy I found this website, and I am learning so much about myself and what certain drugs can do to your body and mind! I was going crazy with my RLS before I found this website and found out about augmentation, which I had no clue about. Again, thank you to involuntarydancer and everyone else on this website for the support and knowledge that each and everyone shares. I am so grateful to you all :-)

  • Hi,

    I think you have done well so far. Well done.

    When I came off prami I had gone through hell for 4 days but after that I felt like I got back control over my life and felt like a new woman. It is hard but worth it! Stay strong and keep me eye on the things you eat and drink. I keep a diary and try to see what triggers my RLS and so far doing well. I do take iron bisglycinate and I believe that makes a difference too. But please get your ferritin level checked before taking iron tablets.

    What are you planning to take after prami?

    Also this site helped me a lot! Lovely , helpful people so please share experience whenever you can. Help is at hand

    You can do this!

    Here to help if you need anything,

    B.

  • Bkc1777,

    I don't have plans to use any prescription drugs once I have the prami out of my system. I will try some of the natural organic options available that are over the counter. I hear good things about the cream you can rub on your legs. After going through what I went through with prami, I do not want to mess with dopamine drugs anymore!

    I am very encouraged that I can do this and get prami out of my system for good. Every day is a new day and a better day without that horrible drug in my system! I feel so much better and I am almost down to one half pill a day and I will do that for a week and then that's it.

    Thanks to everyone on this site who has helped me through this, it's nice knowing you're not alone.

  • You go Polly!

    You won't regret it!

    Keep us posted.

    B.

  • Polly, your aspiration to eliminate all drugs does you credit. I hope you achieve it. I discovered steeping myself in a very hot bath with epsom salts has quite a calming effect on the legs and this seems to last longer if I can bear to have a very cold shower at the end of it (sometimes I chicken out of the cold shower bit). Don't be too hard on yourself, though. It's a tough condition and there is no shame in taking medication if you find it hard to cope. No matter what you end up doing, you won't regret getting off the dopamine agonists.

  • Thank you involuntarydancer! Unless you go through this yourself, it's very hard to understand and I get that, but I don't find there is very much empathy for us who suffer with this, which is why I am so happy I found this website and all the wonderful people and advisors here. I have not tried the hot bath with Epsom salts, but I will give that a try too! Currently I am taking magnesium, folic acid, and high potency vitamin B - these do seem to help me.

  • It is one of the reasons I was so pleased to find this forum. It is quite an alienating condition because people really don't get why it is so debilitating. I have learned to accept it and try not to discuss it with friends. I sometimes find my breath taken away by the assumptions they make. It is like I am making a fuss about nothing.

    Please forgive me if I am repeating myself (and I'm definitely repeating Bkc) but one of the most significant non-prescription treatments is to raise serum ferritin levels. You should get your level checked by your GP as there is a very small percentage of RLSers who already have high levels but most of us are very low and a majority experience considerable improvement in symptoms by raising the figure, primarily by taking oral supplements but also by iron infusion. It is well worth looking into. My symptoms improved a lot when I raised my serum ferritin.

  • I did have my ferritin level checked and it was well over 100 - 110 I believe so that was fine in my circumstances.

    My family really doesn't understand what I go through and neither does my husband. But then again, I guess it's hard for anyone to understand this experience.

    But life goes on and I know I can always talk to someone on here about my problems :-)

  • I don't think my husband really got it either until I was withdrawing from pramipexole last year. Then he got very worried and later told me that he had been thinking of taking me to A & E and asking them to put me in a voluntary coma because I was getting absolutely no sleep. Since then he has been incredibly supportive as I struggle to come up with a workable post-augmentation regime. It makes a big difference but no amount of sympathy from a non-sufferer beats communicating with all the generous souls on here who know exactly what you are talking about and really try to help.

    Sleep deprivation has been, and still is, used - very effectively - as a form of torture.

    One sufferer told me that she tells well meaning but dismissive friends that there is only one other illness that causes a greater degree of sleep deprivation and that is fatal familial insomnia - which no one survives. I guess that usually shuts them up!

You may also like...